Alert archive / Illinois / High Wind Warnings in 2022
High Wind Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this high wind warning at Apr 14, 2022, 10:44 AM CDT for 4 counties in Illinois. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 10:44 AM CDT (15:44 UTC)
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Marshall County, IL, McLean County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS73 KILX 141544 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1044 AM CDT Thu Apr 14 2022 ILZ028-030-031-038-150000- /O.UPG.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ /O.NEW.KILX.HW.W.0001.220414T1544Z-220415T0000Z/ Stark-Marshall-Woodford-McLean- Including the cities of Toulon, Lacon, Eureka, Bloomington, and Normal 1044 AM CDT Thu Apr 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 to 60 mph possible this afternoon. * WHERE...Stark, Marshall, Woodford and McLean Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ055-057-150000- /O.EXA.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Douglas-Edgar- Including the cities of Tuscola and Paris 1044 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 45 mph. * WHERE...Douglas and Edgar Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027-029-036-037-040>048-053-150000- /O.CON.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt- Champaign-Vermilion-Cass-Menard-Macon- Including the cities of Galesburg, Peoria, Canton, Pekin, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, and Decatur 1044 AM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of central, east central and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 07
1 follow-up statement
136 WWUS73 KILX 150004 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 704 PM CDT Thu Apr 14 2022 ILZ028-030-031-038-150115- /O.EXP.KILX.HW.W.0001.000000T0000Z-220415T0000Z/ Stark-Marshall-Woodford-McLean- Including the cities of Toulon, Lacon, Eureka, Bloomington, and Normal 704 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING HAS EXPIRED... Winds are decreasing this evening and are below warning criteria, therefore the warning has been allowed to expire. $$ ILZ027-029-036-037-040>048-053-055-057-150115- /O.EXP.KILX.WI.Y.0006.000000T0000Z-220415T0000Z/ Knox-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt- Champaign-Vermilion-Cass-Menard-Macon-Douglas-Edgar- Including the cities of Galesburg, Peoria, Canton, Pekin, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, Tuscola, and Paris 704 PM CDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Winds are decreasing this evening and are below advisory criteria, therefore the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this high wind warning went out at Apr 14, 5:30 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 14, 5:30 AM CDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 530 AM CDT Thu Apr 14 2022 .SYNOPSIS... Issued at 249 AM CDT Thu Apr 14 2022 Dry and cool conditions are expected today with temperatures expected to be in the 50s. Strong southwest winds with gusts up to 45 mph are possible along and north of I-72 toward Danville. A Wind Advisory is in effect for these locations from late morning into early evening. Small precipitation chances return on Friday, but better chances hold off until the end of the weekend into early next week. && .SHORT TERM...(Today and tonight) ISSUED AT 249 AM CDT Thu Apr 14 2022 Surface analysis early this morning depicts a surface low positioned over the northern Great Lakes Region with high pressure positioned over Arkansas. West-northwest winds have started backing to a southwest direction and will continue to do so through daybreak as the high works into the Tennessee River Valley. The pressure gradient will tighten between these two features, resulting in another windy day. Deep mixing up to 800 mb or slightly higher and steep nearly dry adiabatic lapse rates will also aide by mixing down higher wind gusts. The strongest winds look to be across the northern half of the state with gusts of 45 mph possible mainly along and north of the I-72 corridor. The Wind Advisory has been expanded to cover the previously mentioned areas and runs from late morning through early evening. Southwest winds will stay breezy early on tonight before lessening some overnight, which will keep temperatures closer to near normal values in the upper 30s to low 40s. .LONG TERM...(Friday through Wednesday) ISSUED AT 249 AM CDT Thu Apr 14 2022 An upper low will continue to rotate over Ontario going into the end of the week, keeping cyclonic surface flow in place across the Midwest. A weak disturbance will move through zonal flow aloft on Friday, bringing an increase in mid-level moisture. Dry air in the low levels should prevent much of this from reaching the ground, but cannot rule out a light shower or sprinkle throughout the day. Surface high pressure works southward from the Plains going into Saturday, putting an end to precipitation and keeping things drier and cooler for the start of the Easter weekend. Overnight lows will dip down into the 30s on Saturday night, opening the door for frost/freeze potential. Headlines may be needed for counties where vegetation is susceptible to the unseasonable cold. Precipitation chances return Sunday into the start of the new week as an upper disturbance quickly traverses into the central CONUS. The upper wave will track from the northwest CONUS into the Great Lakes Region, increasing precipitation chances here locally in it's WAA regime. Rain chances look to continue into Monday before coming to an end by Tuesday as a brief period of high pressure arrives. The drier weather will be short-lived as an active upper pattern pushes another system into the Midwest, bringing another round of precipitation by midweek. Temperatures look to stay cooler during the long term period. However, we should see warmer temperatures make a comeback by the end of next week as a strong upper ridge builds into the middle of the country. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 530 AM CDT Thu Apr 14 2022 Strong southwest winds with gusts up to 40 kts will pick up here by mid to late morning and continue through the afternoon hours before lessening tonight. Otherwise, VFR conditions will prevail through the TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for ILZ027>031-036>038-040>048-053. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...NMB
Hazardous weather outlook, Apr 14, 4:49 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 449 AM CDT Thu Apr 14 2022 ILZ027>031-036>038-040>048-053-151000- Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion- Woodford- 449 AM CDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Southwest winds will gust from 35 to 45 mph late this morning into early evening. Elevated water levels will continue on some area rivers and streams. Visit water.weather.gov for the latest stage and forecast information. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Elevated water levels will continue on some area rivers and streams. Visit water.weather.gov for the latest stage and forecast information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>052-054>057-061>063-066>068-071>073-151000- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott- Shelby- 449 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Southwest winds will gust from 30 to 40 mph late this morning into early evening. Elevated water levels will continue on some area rivers and streams. Visit water.weather.gov for the latest stage and forecast information. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Elevated water levels will continue on some area rivers and streams. Visit water.weather.gov for the latest stage and forecast information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. NMB
In the hours before
Local storm report, Apr 14, 7:18 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN 1 SSW PANA 39.37N 89.09W
04/14/2022 M1.22 INCH CHRISTIAN IL CO-OP OBSERVER
&&Local storm report, Apr 14, 7:45 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
04/14/2022 M1.51 INCH MOULTRIE IL CO-OP OBSERVER
&&Local storm report, Apr 14, 8:45 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
845 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HEAVY RAIN 2 E SHELBYVILLE 39.41N 88.77W
04/14/2022 M1.08 INCH SHELBY IL CO-OP OBSERVER
&&Local storm report, Apr 14, 8:58 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 W ROBINSON 39.01N 87.78W
04/14/2022 M1.20 INCH CRAWFORD IL CO-OP OBSERVER
&&Local storm report, Apr 14, 9:15 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 2 S OLNEY 38.70N 88.08W
04/14/2022 M1.64 INCH RICHLAND IL CO-OP OBSERVER
0800 AM HEAVY RAIN CHAMPAIGN 40.12N 88.26W
04/14/2022 M1.02 INCH CHAMPAIGN IL COCORAHS
COCORAHS STATION IL-CP-143 CHAMPAIGN 0.3
NNE.
0800 AM HEAVY RAIN 2 NNW GERMANTOWN HILLS 40.79N 89.49W
04/14/2022 M1.10 INCH WOODFORD IL COCORAHS
COCORAHS STATION IL-WF-24 METAMORA 6.4 W.
0800 AM HEAVY RAIN 3 WNW WASHINGTON 40.72N 89.45W
04/14/2022 M2.03 INCH TAZEWELL IL COCORAHS
COCORAHS STATION IL-TZ-36 3 SSE GERMANTOWN
HILLS.
0730 AM HEAVY RAIN 1 ENE MONTICELLO 40.03N 88.56W
04/14/2022 M1.01 INCH PIATT IL COCORAHS
COCORAHS STATION IL-PT-20 MONTICELLO 0.4
ENE.
&&Local storm report, Apr 14, 9:24 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 AM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ENE SHELBYVILLE 39.41N 88.80W
04/14/2022 M1.08 INCH SHELBY IL COCORAHS
COCORAHS STATION IL-SH-1 SHELBYVILLE 0.5 NE.
0700 AM HEAVY RAIN HUTSONVILLE 39.11N 87.67W
04/14/2022 M1.07 INCH CRAWFORD IL COCORAHS
COCORAHS STATION IL-CW-3 HUTSONVILLE.
&&Nearby
High Wind Warnings in Illinois, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.